Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 4, 2025, 11:12 PM CDT for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 11:12 PM CDT (04:12 UTC)
- Expired
- Apr 5, 2025, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 28.3
The text
As transmitted.
001
WGUS54 KMEG 050412
FFWMEG
ARC021-031-055-MOC069-050715-
/O.NEW.KMEG.FF.W.0039.250405T0412Z-250405T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1112 PM CDT Fri Apr 4 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Eastern Clay County in eastern Arkansas...
Western Craighead County in eastern Arkansas...
Greene County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
* Until 215 AM CDT.
* At 1112 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jonesboro, Paragould, Piggott, Bono, Campbell, Rector, Marmaduke,
Crowleys Ridge State Park, Lake Frierson State Park, Clarkton, Oak
Grove Heights, Holcomb, Lafe, Cash, St. Francis, Greenway, Egypt,
Beech Grove, Walcott and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3615 9075 3615 9077 3657 8996 3635 8996
3589 9066 3571 9097 3571 9104 3589 9103
3588 9087 3608 9082
FLASH FLOOD...RADAR INDICATED
$$
KRM1 follow-up statement
250
WGUS74 KMEG 050555
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1255 AM CDT Sat Apr 5 2025
ARC021-031-055-MOC069-050715-
/O.CON.KMEG.FF.W.0039.000000T0000Z-250405T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Craighead AR-Greene AR-Dunklin MO-
1255 AM CDT Sat Apr 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT EARLY THIS
MORNING FOR EASTERN CLAY, WESTERN CRAIGHEAD, GREENE AND NORTHEASTERN
DUNKLIN COUNTIES...
At 1255 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jonesboro, Paragould, Piggott, Bono, Campbell, Rector, Marmaduke,
Crowleys Ridge State Park, Lake Frierson State Park, Clarkton, Oak
Grove Heights, Holcomb, Lafe, Cash, St. Francis, Greenway, Egypt,
Beech Grove, Walcott and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3615 9075 3615 9077 3657 8996 3635 8996
3589 9066 3571 9097 3571 9104 3589 9103
3588 9087 3608 9082
FLASH FLOOD...RADAR INDICATED
$$
KRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 7:47 PM CDT, 3 hours 25 minutes earlier. Its key messages:
- Updated at 748 PM CDT Fri Apr 4 2025 -Severe storms and excessive rainfall are expected to continue through Saturday night. -A Moderate Risk of severe weather is in effect through tonight for portions of northeast Arkansas and the Missouri Bootheel. -An Enhanced Risk of severe weather is in effect for much of the Mid-South through Saturday night. -A High Risk of excessive rainfall is in effect through Saturday night. Total rainfall amounts of 10 to 15 inches along and north of I-40 are likely. This is not your average flood risk. Generational flooding with devastating impacts are possible.
Area forecast discussion, Apr 4, 7:47 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
747 PM CDT Fri Apr 4 2025
...New UPDATE...
.KEY MESSAGES...
Updated at 748 PM CDT Fri Apr 4 2025
-Severe storms and excessive rainfall are expected to continue
through Saturday night.
-A Moderate Risk of severe weather is in effect through tonight
for portions of northeast Arkansas and the Missouri Bootheel.
-An Enhanced Risk of severe weather is in effect for much of the
Mid-South through Saturday night.
-A High Risk of excessive rainfall is in effect through Saturday
night. Total rainfall amounts of 10 to 15 inches along and north
of I-40 are likely. This is not your average flood risk.
Generational flooding with devastating impacts are possible.
&&
.UPDATE...
Issued at 748 PM CDT Fri Apr 4 2025
A few storms were able to develop across the CWA this afternoon
and have lingered into the evening. This activity has largely
waned with the loss of diurnal heating and lack of large scale
forcing for ascent. Convection is much more organized just to our
north and west from central AR into the OH Valley. This activity
will propagate eastward into the CWA over the next several hours,
gradually overspreading northeast AR and the Bootheel through
approximately midnight. Some of this convection will be severe as
the near storm environment remains favorable for strong, rotating
updrafts. MLCAPE is forecast to remain near 2000 J/kg with ample
deep-layer shear and 0-1 km SRH on the order of 300-400 J/kg. Some
of the WoFS ML products and UH probabilistic data highlight this
greatest potential for supercells across Clay, Greene, Dunklin,
and Pemiscot Counties, but the area will expand a bit south and
east with time. The current watch really doesn't cover this time
frame so another watch cannot be ruled out after midnight.
Also of significant concern is the potential for a significant
hydrologic event overnight. The initiating boundary extends
southwest to northeast, roughly parallel 850-300 mb steering flow,
suggesting the likelihood of training cells. Right-moving
supercells could potentially propagate east off the boundary
given the Bunkers RM vectors. Storms could congeal into more of a
messy QLCS mode overnight with a potential for mesovortices and
tornadoes, in addition to damaging wind and large hail. Rainfall
amounts over the next 24-36 hours could be similar to what we've
already seen in many areas over the past 2 days given the training
convection and ridiculous rainfall rates. Additional rainfall
amounts of 3-6" are expected, but a band of higher amounts is
likely somewhere along or north of I-40 appears likely. CAM
guidance suggests higher end amounts of 8-10" in some areas (based
on HREF LPMM products). This flash flood threat has a high
ceiling and will need to be watched closely.
MJ
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 143 PM CDT Fri Apr 4 2025
Another day, and another round of severe weather as we continue
through an extremely active weather episode. A large upper trough
continues east today and is gradually picking up speed. To its
east and closer to the surface, a cold front extends south through
central Texas with a warm front lifting north from the Arklatex
through the Midsouth into the Ohio River Valley. A warm, tropical
airmass will then move into the region and persist through the
next 36-48 hours, producing heavy rain, severe thunderstorms, and
significant flooding.
The severe weather threat this afternoon will be characterized by
two rounds: warm sector cells and a QLCS overnight. Strong
southerly flow and upper height falls have allowed the retreat of
yesterdays cold air mass. Rapid destabilization is already under
way across our northern counties where upwards of 4000 J/kg of
SBCAPE are possible by midafternoon. The upper low to the west
will bring increasing upper winds and allow for 0-6 km bulk shear
in excess of 50 knots, favoring supercells and strong bowing line
segments within the QLCS. ESRH is currently lackluster (100-200
0-3 km) but is expected to increase into the evening and along the
warm frontal zone. Therefore, any storms that are able to form in
the open warm sector that reside through the evening or interact
with the warm front will pose a threat for all severe hazards,
especially across West Tennessee, East Arkansas, and the Missouri
Bootheel. However, there is still uncertainty in the coverage,
longevity, and location of warm sector storms going into this
afternoon and evening.
More severe weather is likely tomorrow as a cold front and
western upper low pass over through the region. A forced line and
the potential for prefrontal cells exist once again. However,
convection today will likely shove instability further south
towards the TN/MS border with 2000+ J/kg MUCAPE to the south. High
ESRH, especially in the lowest 1 km, will be high and streamwise.
Therefore, storms will rotate and organize quickly. Storm mode is
expected to be a line with embedded mesovortices/mesocyclones
that will have the potential to produce tornadoes and damaging
winds. Prefrontal cells are still possible tomorrow but extensive
cloud cover might preclude sufficient surface instability to break
through any capping. Storms are expected to leave the area by
Sunday afternoon with a few showers behind the front that are not
expected to add much rainfall.
Alongside the severe weather, significant and possibly
destructive flash flooding is likely starting today that will last
into Sunday across much of the Midsouth. PWATs currently sit above
the 99th percentile (1.8"-2") here and upstream towards the Gulf.
Strong integrated moisture transport and training convection will
aid in very heavy, long-lasting rain rates starting this
afternoon. Mean storm motion is not expected to change much
between tonight and Saturday evening. Expect north/south bands of
significant rainfall. Furthermore, much of the region has already
experienced 4-7 inches of rain. These saturated soils will fail
to contain new rainfall accumulations which are expected to be as
high as 6-10 inches through Sunday over western Tennessee,
Arkansas, and extreme northern Mississippi. Any areas that have
already experienced this rainfall will flood quickly. So heed
warnings immediately!
The upper pattern will then slow down after the upper trough exits
to our east. Northwest flow is expected to prevail over the region
for several days, with high pressure as the surface. This regime
will keep cooler than average temperatures around through Tuesday
with temperatures expected to warm into Wednesday and Thursday
ahead of a new upper surface low to our northwest. Moisture is
expected to be scoured off the Gulf as far south as the Yucatan
Peninsula. Therefore, significant moisture return is unlikely as
continental air is recycled into the CONUS. Some showers could
occur Thursday afternoon as the upper system responsible for the
surface low passes through, but no significant threat for severe
weather is anticipated at this time.
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Fri Apr 4 2025
Short term upper level ridging has limited TSRA coverage this
afternoon. TSRA corridor will enter the JBR vicinity by
03Z, remaining primarily north of MEM through the overnight.
Latest short range guidance indicates a potential for isolated
TSRA lifting up the MS River, in an open warm sector ahead of the
TSRA to the north. This isolated TSRA may affect MEM between 03Z
and 09Z.
For the non-JBR TAF sites, TSRA potential will ramp up
significantly after 15Z, as an upper level low over TX ejects to
the northeast.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from midnight CDT tonight through Sunday afternoon
for MSZ006-009-015>017-021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
UPDATE...MJ
PUBLIC FORECAST...JAB
AVIATION...PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:33 PM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Apr 5, 12:55 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 3 hr |
| Apr 5, 1:12 AM CDT | Tornado Warning | MEG | Cross, Poinsett | 31 min |
| Apr 5, 1:32 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lee, Poinsett and 1 more | 43 min |
| Apr 5, 1:35 AM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 40 min |
| Apr 5, 1:41 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene | 3 hr |
| Apr 5, 2:03 AM CDT | Tornado Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 30 min |
| Apr 5, 2:11 AM CDT | Tornado Warning | MEG | Crittenden, Mississippi, Poinsett | 16 min |
| Apr 5, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett, St. Francis | 40 min |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 5 hr |
| Apr 5, 3:02 AM CDT | Tornado Warning | MEG | Mississippi | 28 min |
| Apr 5, 3:22 AM CDT | Tornado Warning | MEG | Mississippi | 38 min |
| Apr 5, 3:54 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Mississippi | 6 hr |
| Apr 5, 4:31 AM CDT | Flash Flood Warning | MEG | Crittenden, Lee, St. Francis | 3 hr |
| Apr 5, 7:33 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 3 hr |
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Apr 5, 9:33 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 12 hr |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 8 hr |
| Apr 5, 10:43 AM CDT | River Flood Warning | MEG | St. Francis | 34 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Crittenden | 7 hr |
| Apr 5, 12:06 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Lee, Poinsett, St. Francis | 54 min |
| Apr 5, 12:21 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 39 min |
| Apr 5, 12:24 PM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 51 min |
| Apr 5, 12:31 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lee and 3 more | 59 min |
| Apr 5, 12:33 PM CDT | Tornado Warning | MEG | Craighead, Cross, Mississippi, Poinsett | 42 min |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 54 min |
| Apr 5, 12:55 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 45 min |
| Apr 5, 12:58 PM CDT | Tornado Warning | MEG | Craighead, Cross, Mississippi, Poinsett | 47 min |
| Apr 5, 1:10 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 50 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Crittenden, Greene, Lee, Mississippi and 3 more | 54 min |
| Apr 5, 1:39 PM CDT | Tornado Warning | MEG | Mississippi | 51 min |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 53 min |
| Apr 5, 1:59 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 46 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | Crittenden | 6 hr |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 64 min |
| Apr 5, 2:38 PM CDT | Tornado Warning | MEG | Phillips | 52 min |
| Apr 5, 3:05 PM CDT | Tornado Warning | MEG | Phillips | 25 min |
| Apr 5, 3:22 PM CDT | Tornado Warning | MEG | Lee, Phillips | 16 min |
| Apr 5, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 26 min |
| Apr 5, 4:00 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 6 hr |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Phillips, Poinsett and 1 more | 3 hr |
| Apr 5, 2:32 AM CDT | Flash Flood Warning | MEG | Pemiscot | 5 hr |
| Apr 5, 3:53 AM CDT | Tornado Warning | MEG | Pemiscot | 30 min |
| Apr 5, 1:47 PM CDT | Flash Flood Warning | MEG | Pemiscot | 8 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.